a_human_being wrote:I have an ADD diagnosis among others, and depressive symptoms. Most days I struggle to keep the motivation and energy to do the basic house hold chores.
I find that when I read dhamma or try to meditate, sometimes it feels like all the talk about "cessation" and "dispassion" contributes to my low energy levels. I know there is skillful and unskillful desire and energy but that's how it is. It sometimes makes me avoid reading dhamma when I feel tired or depressed. Can someone identify or have any other input?
I hope I sometime find out how to "generate" positive energy. I have been on stimulants (add meds) before and consider asking the pdoc for starting again. I guess that and exercise will have to do until then.
Hi Human Being,
A daily or near-daily exercise routine helps a lot, as you've mentioned. Sticking to a regular sleeping and eating schedule is helpful as well. There's also the possibility that there's something in your diet that is contributing to your symptoms. Try cutting out certain foods, eating healthy, etc. I've been amazed in my own experience and of seeing the experience of others at what a change in diet can do.
Cessation and dispassion are very advanced stages of the path, in my understanding. I don't know how you're trying to implement them or what your view is on them, but I don't think they're something to pursue in your case right now. There are plenty of other teachings to dwell upon: I'd suggest being careful about the ones you do. Perhaps your views surrounding cessation, dispassion, fading away, and other similar concepts are not helpful right now. You can always try coming back to them later.
You might also try just dealing with your symptoms on the mundane level. That is, take a break from trying to solve your problems with Dhamma. Finding some mundane motivation in life might be helpful, such as taking up a hobby, working for a degree, a new job, etc. It sounds like there's an issue with your body but it could also be psychophysical. It sounds like you're not using any drugs now, and I suggest you stay that way unless you absolutely must.
I hope some of that is helpful.